Alert archive / California / Wind Advisories in 2006

Wind Advisory 14, NWS San Diego, CA

March 25, 2006Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 25, 2006, 6:05 PM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2006, 6:05 PM PST (02:05 UTC)
Expired
Mar 26, 2006, 12:56 AM PST
In force
7 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2006-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2006-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 260205
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
605 PM PST SAT MAR 25 2006

...GUSTY WEST WINDS TONIGHT FOR THE MOUNTAINS AND DESERTS...

.WESTERLY FLOW ALOFT ASSOCIATED WITH A COLD FRONT MOVING THROUGH
SOUTHERN CALIFORNIA WILL BRING GUSTY WEST WINDS TO THE MOUNTAINS
AND DESERTS OVERNIGHT.

CAZ055-056-058-261100-
/O.NEW.KSGX.WI.Y.0014.060326T0205Z-060326T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
605 PM PST SAT MAR 25 2006

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. 

FOR WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES.
WINDS WILL DIMINISH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ060-061-261100-
/O.NEW.KSGX.WI.Y.0014.060326T0205Z-060326T1100Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
605 PM PST SAT MAR 25 2006

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. 

FOR WEST WINDS 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. WIND
WILL DIMINISH AFTER MIDNIGHT.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.


$$

HORTON
1 follow-up statement
000 
WWUS76 KSGX 260856
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1256 AM PST SUN MAR 26 2006

...WIND ADVISORY CANCELLED...

.WINDS ARE BEGINNING TO DECREASE OVER DESERT AND MOUNTAIN AREAS SO
THE WIND ADVISORY HAS BEEN CANCELLED.

CAZ055-056-058-060-061-261000-
/O.CAN.KSGX.WI.Y.0014.000000T0000Z-060326T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
1256 AM PST SUN MAR 26 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WHILE IT WILL REMAIN BREEZY IN MANY AREAS OVERNIGHT...STRONG...ADVISORY
LEVEL WINDS ARE NO LONGER EXPECTED.

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 1:30 PM PST, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 25, 1:30 PM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PST SAT MAR 25 2006

.SYNOPSIS...A VIGOROUS LOW PRESSURE TROUGH MOVING ACROSS CENTRAL
CALIFORNIA WILL DEEPEN THE MARINE LAYER FOR POSSIBLE DRIZZLE WEST OF
THE MOUNTAINS TONIGHT. GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS
EVENING WILL DECREASE AS THE TROUGH MOVES EAST OVERNIGHT. WEAK HIGH
PRESSURE WILL BRING SLIGHT WARMING SUNDAY. CLOUDS WILL INCREASE
AHEAD OF PACIFIC STORM MONDAY WITH RAIN AND MOUNTAIN SNOW TUESDAY
INTO WEDNESDAY. DRY WITH GRADUAL WARMING THURSDAY AND FRIDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

VIS SATELLITE SHOWS A SHARPLY DEFINED COLD FRONT SLIDING DOWN THE
COAST APPROACHING PT CONCEPTION AT 21Z. STRONG WINDS ALOFT HAVE
GENERATED WAVE CLOUDS OVER THE MTN RIDGETOPS...AND ROTOR ACTIVITY IS
POSSIBLE ON THE LEE SIDE OF THE MTNS THROUGH THE EVENING.

PRESSURE GRADIENTS HAVE REALLY CRANKED UP AHEAD OF THE FRONT AS SFC
LOW PRESSURE DEVELOPED OVER NEVADA...WITH A 11 MB ONSHORE GRADIENT
FROM SAN-TPH AT 20Z. EXPLOSIVE MARINE LAYER DEEPENING THIS EVENING
WILL BRING POSSIBLE DRIZZLE WEST OF THE MTNS. THE COLD FRONT WILL
MOVE EAST QUICKLY TONIGHT AND STRONG COLD AIR ADVECTION ALOFT WILL
BEGIN TO ERODE THE INVERSION...MEANING THAT THE MARINE LAYER CLOUDS
WILL LIKELY START TO SHOW SIGNS OF DISSIPATING LATE TONIGHT OR EARLY
SUNDAY.

THE STRONG GRADIENTS COMBINED WITH STRONG WINDS ALOFT WILL
RESULT IN GUSTY WINDS THROUGH THE EVENING...STRONGEST IN THE MTNS
AND HIGH DESERTS WHERE GUSTS TO 45 MPH ARE LIKELY. BUT IT WILL BE
BLUSTERY AT THE COAST AS WELL WITH STRONG WESTERLY FLOW BUFFETING
THE COASTLINE THIS EVENING. THE WINDS WILL SUBSIDE AFTER 06Z ONCE
THE TROUGH MOVES EAST AND THE PRESSURE GRADIENTS WEAKEN...AND THE
WINDS ALOFT SHIFT NORTHERLY.

WEAK RIDGING AND OFFSHORE FLOW SUNDAY WILL BRING A LIGHTER WINDS AND
SLIGHT WARMING...THEN ALL EYES TURN TO THE WEST IN ANTICIPATION OF
THE NEXT RAIN MAKER TAKING SHAPE OVER THE PACIFIC. THE WATER VAPOR
LOOP SHOWS THIS POTENT UPPER LOW CURRENTLY SOUTH OF THE ALEUTIAN
ISLANDS. THIS SYSTEM WILL DIG SOUTH AND BE POISED OFF THE NORTHERN
CAL COAST MONDAY EVENING. THE 12Z GFS IS A LITTLE FARTHER NORTH WITH
THE TRACK OF THE UPPER LOW...BUT TAPS INTO A MOISTURE LADEN
SUBTROPICAL CONNECTION ORIGINATING ALL THEY WAY PAST HAWAII WHERE PW
VALUES RANGE FROM 1.25 TO 1.50 INCHES. FAVORABLE UPPER LEVEL
DYNAMICS AND AMPLE MOISTURE WILL BRING THE POTENTIAL FOR SIGNIFICANT
RAINS...ESPECIALLY ON THE SOUTHWEST FACING MTN SLOPES WHERE TWO TO
THREE INCHES OF RAIN ARE POSSIBLE. INITIALLY THE SNOW LEVELS WILL BE
HIGH DUE TO THE TROPICAL CONNECTION...BUT LOWER AS COLDER AIR WORKS
INTO THE SYSTEM TUESDAY NIGHT AND WEDNESDAY.

UPPER LEVEL RIDGE IN THE WEAK FLOW BEHIND THE TROUGH WILL BRING
DRIER...WARMER WEATHER AND WEAK OFFSHORE FLOW FOR THE END OF THE
WEEK.

&&

.AVIATION...
CIGS AROUND 1000 FEET MSL JUST OFF THE COAST WILL LIFT AND MOVE
ASHORE LATER TODAY AND COVER THE COASTAL AIRPORTS. CIGS WILL
CONTINUE TO GO UP TONIGHT AND NO VIS PROBLEMS ARE EXPECTED EXCEPT
FOR FOG IN THE COASTAL SLOPES OF THE MTNS. WESTERLY WINDS AT ALL
LEVELS WILL BE STRONG THROUGH THE EVE. CIGS WILL SCATTER OUT ON SUN
BY LATE MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT FOR THE STORM EARLY NEXT WEEK...SEE
LAXSPSSGX.

&&

PUBLIC...MOEDE
AVIATION...MM
Hazardous weather outlook, Mar 25, 4:00 AM PST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT MAR 25 2006

CAZ042-043-048-050-055>058-060>062-261200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST SAT MAR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT.

A STORM SYSTEM PASSING TO THE NORTH WILL PRODUCE STRONG AND GUSTY
WEST WINDS THIS AFTERNOON AND EVENING THROUGHOUT THE HIGH DESERTS
AND IN SOME MOUNTAIN AREAS. THE GUSTY WINDS COULD MAKE TRAVEL
DIFFICULT FOR HIGH PROFILE VEHICLES...AND LOCALLY REDUCE VISIBILITY
IN AREAS OF BLOWING DUST AND SAND. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG PACIFIC STORM MAY AFFECT SOUTHWEST CALIFORNIA ON TUESDAY
AND WEDNESDAY WITH PERIODS OF MODERATE TO HEAVY RAIN AND MOUNTAIN
SNOW. AREAS OF DENSE FOG WILL DEVELOP ON THE COASTAL SLOPES AND
STRONG AND GUSTY WINDS ARE EXPECTED IN THE MOUNTAINS AT TIMES.
LOCALLY HEAVY RAIN AND THUNDERSTORMS MAY PRODUCE FLOODING IN LOW
LYING AND POORLY DRAINED AREAS. RECENT BURN AREAS WILL BE
PARTICULARLY SUSCEPTIBLE TO MUD AND DEBRIS FLOWS. THE WINDY...
COLD...AND SNOWY WEATHER COULD BE DANGEROUS FOR UNPREPARED TRAVELERS
TO THE MOUNTAINS...AND HIKERS AND CAMPERS IN REMOTE AREAS...SEE
LAXSPSSGX FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY AND WEDNESDAY.

JAD

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.